Children’s Panadol 1-5 years suspension

1 Star2 Stars3 Stars4 Stars5 Stars (1 votes, average: 5.00 out of 5)
Loading...Loading...
Children’s Panadol 1-5 years suspension

GlaxoSmithKline (GSK), in consultation with the TGA, is recalling two batches of Children’s Panadol 1-5 years suspension from pharmacies and hospitals as a small proportion of bottles contain higher levels of paracetamol than specified.

The active ingredient in Children’s Panadol 1-5 years suspension is paracetamol. Paracetamol has been used in Australia for the relief of pain and fever since the 1950s and is available in many different forms for adults and children.

Paracetamol is safe and effective when taken as directed on the label. However, if taken either in overdose or in amounts that exceed the recommended dose for more than a few days, the unwanted effects can be severe.

The two affected batches were dispatched from GSK between September and November 2013 and are being recalled from pharmacies and hospitals as a precautionary measure. The two batches both have an expiry date of 31 March 2015.

The identified batches are:

  • Children’s Panadol 1-5 years suspension (strawberry / 200mL) – (identified by JR130869 on the carton and 130869 on the bottle)
  • Children’s Panadol 1-5 years suspension (orange / 100mL) – (identified by JR130697 on the carton and 130697 on the bottle)

While a small proportion of each batch may contain paracetamol levels that are higher than specified, this does not pose an immediate risk to children when the product is used according to the directions on the label.

No other Children’s Panadol products are affected by this issue.

Information for consumers

The higher levels of paracetamol in the two affected batches may result in doses that are over the recommended and labelled doses, but not to the extent that they pose risks to children when the product is used according to the directions on the label.

Parents and carers should ensure that they follow the dosing instructions on the label.

As with all medicines, consumers should always read the label and use only as directed.

For Children’s Panadol 1-5 years suspension the label instructs users to:

  • shake bottle, use the measuring device provided to accurately measure the correct dose.
  • this dose may be repeated if necessary, every 4 hours.
  • do not give more than four doses in one day or within any 24-hour period.
  • do not use for more than 48 hours at a time except on medical advice.

If you have given more paracetamol than recommended above, contact the Poisons Information Centre (telephone 131126) or your doctor, or go to the nearest hospital emergency department. Do this even if your child does not seem sick.

If you have a bottle from one of the two affected batches and still have concerns, you can contact GSK on 1800 650 123 (between 8:30am and 5pm EST). GSK will either organise for a replacement product to be sent to you or, if urgent, GSK can arrange for you to pick up a replacement product from your local pharmacy. Alternatively a refund can be provided.

(Source: Australian Government – Department of Health)

Date Created: December 19, 2013 Date Modified: December 20, 2013

Related Posts

 
close

Join our FREE monthly Newsletter!

Simply enter your email and first name below:

Parenthub respects your privacy. You can unsubscribe from the newsletter at any time.
Please read our Terms of Use and Privacy Policy.